I have been taking 400 mcg of Folic Acid for over a year and bought a new bottle of the same brand and had an allergic reaction within 48 hours of taking the first pill. Is it possible they changed something and what could it be? I'm not allergic to anything of my knowledge.
It is unlikely that the formulation would have changed, however please do read perhaps the new bottle would have some other active ingredients in addition to the Folic Acid.
However, it would be better that you did talk to a pharmacist or showed the new bottle of Folic Acid 400mcg to them.
Please take care!
It could be that the manufacturer changed something in the inactive ingredients, and now there is something you are allergic to or are very sensitive to. Manufacturers can change
Their inactive ingredients at any time You might call the manufacturer (google their name and phone number) and ask if they've made any changes to the product recently. Also, you may
Be sensitive to an ingredient and when you started the new bottle it was fresh so you got a lot more of the allergen. In this case, a visit to an allergist at a very large hospital would be necessary, as they can usually test for binders, etc commonly used in inactive ingredients. The average allergist doesnt have the equipment to do such testing. I hope you can find what your allergy is and that it is an easy one to avoid.
•Some brands of Deplin may contain tartrazine dye (FD&C Yellow No. 5). This may cause an allergic reaction in some patients. If you have ever had an allergic reaction to tartrazine, ask your pharmacist if your product has tartrazine in it.
If the pharmacist changed brands which is quite possible then you maybe allergic to this dye in the pills. Please consult the pharmacist as soon as possible and stop taking the Folic acid until you discover the nature of the allergy.
I have done all the research possible on the folic acid. I have now concluded the reaction is caused either from aspirin or Wellbutrin. I stopped taking the aspirin 4 days ago b/c that's what the dr suspected was the problem. I'm still breaking out in hives and itching like crazy. I'm now taking myself off the Wellbutrin. I'm not sure how long it will take to show improvement if either of these are the cause. Thank you everyone for the responses and I'm open to hear anything else you can give...
- Folic Acid Information for Consumers
- Folic Acid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Folic Acid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Apr 2010 • 1 answer
Posted 15 Apr 2010 • 1 answer
Posted 9 Jun 2010 • 1 answer
Posted 27 May 2013 • 2 answers
Posted 30 Aug 2016 • 2 answers